I am a 62 year old male. I weighed 260 when the hip was replaced and now weigh 330.
I had a hip replacement 5 years ago. Everything was healing well for 6 months then my left foot began to swell up.
I had a blood clot in my left inner thigh. I was on cumanin for 6 mo. with no control for the swelling. Was told compression hose would have to be worn from then on. Two years later my right let began to swell also. I take furosemiide40mg (water pill) i daily and wear 30-40 compression stockings on both feet. If I keep the stockings on 24 hrs the swelling is reduced to the point my shoes fit.
The question .. I can understand the weight and body mass(large belly) causing the swelling of my legs and feet from the knees down but would that also cause tingling, pain and numbness in my feet??
herniated discs or back problems can cause radiculopathy and affect the feet.
also, diabetes can cause numbness. have your doc check your HBA1C.
lastly, numbness can be caused by vit B12 deficiency, thyroid and lupus disease, or alcoholic induced neuropathy.
have your pcp ck for these possible problems.
I do consume 4 to 6oz. of alcohol a day. If it is neuropathy, will the damage repair its self if I stop drinking? Or, just stop further damage to the nerves?
I had a blood test last year and it showed no signs of diabetes or thyroid problems
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.